Alert archive / Maine / Beach Hazards Statements in 2019

Beach Hazards Statement 18, NWS Caribou, ME

August 2, 2019Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Aug 2, 2019, 3:43 AM EDT for Hancock County, Washington County, Maine. It took effect at Aug 2, 2019, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2019, 3:43 AM EDT (07:43 UTC)
In effect from
Aug 2, 2019, 8:00 AM EDT
Expired
Aug 2, 2019, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2019-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2019-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2079 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

421 
WHUS41 KCAR 020743
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
343 AM EDT Fri Aug 2 2019

MEZ029-030-021545-
/O.NEW.KCAR.BH.S.0018.190802T1200Z-190803T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
343 AM EDT Fri Aug 2 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from 8 AM EDT this morning
through this evening.

* TIMING...From 8 AM EDT this morning through this evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine State
  Park...Castine...Roque Bluffs State Park...Quoddy Head State
  Park

* Beach Hazard...The warm air temperatures in the upper 70s to
  lower 80s may cause people to underestimate the dangers of the
  cold water temperatures which are currently only in the mid 50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
1 follow-up statement
523 
WHUS41 KCAR 021100
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
700 AM EDT Fri Aug 2 2019

MEZ029-030-030000-
/O.CON.KCAR.BH.S.0018.190802T1200Z-190803T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
700 AM EDT Fri Aug 2 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* TIMING...Through this evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the upper 70s to 
  lower 80s may cause people to underestimate the dangers of the 
  cold water temperatures which are currently only in the mid 
  50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 2, 12:13 AM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 2, 12:13 AM EDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1213 AM EDT Fri Aug 2 2019

.SYNOPSIS...
High pressure builds over the region today then slides to the
east tonight. A cold front crosses Saturday into Saturday
night, followed by weak high pressure building through Monday.
A warm front lifts through the area Monday night and Tuesday.
&&

.NEAR TERM /THROUGH FRIDAY/...
1210am update...Removed mention of any fog for tonight as the
air to too dry. Reduced highs for Friday by a couple of degrees
for many locations. It will still be some 3 to 5 degrees warmer
than yesterday. With the dry air in place, have not added any
PoPs to northern Aroostook for this afternoon. Can't rule out a
sprinkle with the cooling at H700, but just not enough moisture
available to get much going.

Prev discussion blo...
Locally zonal flow aloft tonight. It appears that sky conditions
should become mainly clear after midnight and winds should
decouple, so expect some decent radiational cooling. As a
result, used lowest available guidance at any given point away
from the coast for lows. Lows should generally run from the
upper 40s to lower 50s, except mid to upper 50s Downeast. This
is around 5 degrees below normal. With temperatures forecast to
approach the dewpoint across most of the area, have added in
patchy fog overnight/early Friday morning as well. Still some
uncertainty on the occurrence, as could end up with just dew.

A 700-500 hPa shortwave crosses the area Friday. However, with
dry low and mid levels it should remain dry, though could see
some mid clouds. With mixing progged to 800-750 hPa, highs on
Friday should be around 5 degrees above normal, mainly from
around 80 to the mid 80s. Readings will be a few degrees cooler
in the higher elevations and near the immediate coast.
&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Dry weather holds on through Friday night, although clouds will
be increasing across the north as a cold front tracks towards
northern Maine. With SW flow, overnight lows will be warmer, in
the upper 50s with non-valley locations dropping to around 60.
This warm air advection will also be responsible for patchy fog
over the Gulf of Maine waters after midnight with surface dew
points rising to the lower 60s Downeast and northward along the
New Brunswick border. Temperatures will rise quickly in the
morning Downeast, towards the lower 80s.

For Saturday afternoon, front continues through region. Will
need to watch where area of instability sets up, but guidance
consistency places largest amounts well south of our FA near
southern New England. This would line up with best forcing, warm
sector depth, and moisture. Locally, CAPE would be maximized
across Interior Downeast with around 1000 j/kg where both low
and mid level lapse rates are supportive of some convective
development, 6 to 7 C/km. Lacking ingredients for thunder will
be low level moisture, which doesn’t nose into Downeast until
late afternoon, and greater shear. This would be the best
region for possible gusty winds accompanying the chance of
thunderstorms. In the north, chance of showers exists as the
environment appears to be more stable. Only a bit of elevated
instability to note as greater cloud cover begins early in the
morning. While guidance is in okay agreement on general timing
and location of low intensification, changes with either of
these could effect how much instability northern areas receive.

Slight chance of thunder will remain Downeast through the
evening, before all areas see showers taper. Saturday night lows
will be cooler, mainly in the north, as the boundary makes way
though Maine. Sunday will be dry as high pressure begins to
slide in to central New England. May see some diurnal clouds
populate northern skies once mixing taps cooler temps and
residual low level moisture, with Downeast locations seeing more
sunny skies.
&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
After moderation of temperatures from short term, the extended
period looks to stay relatively persistent with regards to daily
highs and lows.

Surface high pressure continues to track south of Maine Monday,
with dry conditions expected across the forecast area. The NW
flow will keep chance for good mixing conditions to create
diurnal cumulus across at least the northern half of Maine.
Winds could be a little breezy with exiting 50kt jet at 500mb,
however these are more tame at 850mb. Zonal flow sets up Monday
night through Tuesday night, with the chance of showers through
Wednesday associated with embedded shortwaves. By Thursday, long
wave will approach the eastern CONUS taking on a negative tilt
over Hudson Bay. This would open a wide channel of moisture to
lift into the region with rain showers possible into Friday.
&&

.AVIATION /04Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR next 24 hours, thought patchy MVFR/IFR fog may
occur around daybreak. Confidence is too low to include in
forecasts at this time. Light west winds this evening at FVE and
CAR with lgt/vrb remaining terminals. WSW winds expected in the
afternoon from 5-10kts, with potential for gusts at FVE and
CAR.

SHORT TERM:
Friday Night: VFR expected for inland TAF sites.
Some patchy fog may develop along the Gulf of Maine coast,
potentially limiting vis at BHB. Light SW winds.

Saturday and Saturday Night: VFR with MVFR possible in heavier
showers or thunderstorms. Patchy fog continues near BHB and
Downeast coast, lifting after midnight. Winds SW shifting NW,
with gusts up to 15 kts.

Sunday through Monday Night: Conditions improve to VFR with dry
conditions expected. Winds NW with gusts up to 15kts during
Sun/Mon afternoon.

Tuesday: VFR with MVFR possible in heavier showers across the
north and towards BGR. Winds SW increasing to 10kts gusting up
to 20kts in the afternoon.
&&

.MARINE...
NEAR TERM: Generally tranquil conditions are expected over the
waters through Friday, with a relaxed pressure gradient progged
over the waters.

SHORT TERM: Conditions expected to remain below SCA criteria.
Winds will increase Saturday afternoon with a few gusts up to
20kts, slackening through Sunday. Waves increase to 3-4ft
Saturday through Sunday, decreasing 2-3ft Monday and Monday
Night. Waves again increase Tuesday 3-4ft with a few wind gusts
to 20kts.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.
&&

Near Term...Farrar/Maloit
Short Term...Cornwell
Long Term...Cornwell
Aviation...Farrar/Maloit/Cornwell
Marine...Farrar/Maloit/Cornwell
Hazardous weather outlook, Aug 2, 3:40 AM EDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
340 AM EDT Fri Aug 2 2019

MEZ001>006-010-011-015>017-031-032-030745-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
340 AM EDT Fri Aug 2 2019

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-030745-
Coastal Hancock-Coastal Washington-
340 AM EDT Fri Aug 2 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-030745-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
340 AM EDT Fri Aug 2 2019

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.